Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 9, NWS Fort Worth, TX

April 3, 2017Leon County, Robertson County, Texas

NWS Fort Worth, TX issued this river flood warning at Apr 3, 2017, 9:07 AM CDT for Leon County, Robertson County, Texas. It took effect at Apr 4, 2017, 11:40 AM CDT. It was in force for 61 hr.

The area

The outline as issued.

The facts

Issued
Apr 3, 2017, 9:07 AM CDT (14:07 UTC)
In effect from
Apr 4, 2017, 11:40 AM CDT
Expired
Apr 7, 2017, 12:43 AM CDT
In force
61 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Leon County, TX, Robertson County, TX

The radar

The Ft Hood radar (KGRK), 116 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Navasota River near Easterly (EAST2). The gauge peaked at 21.01 ft at Apr 5, 2017, 5:00 PM CDT.

actionminormoderate102004/0304/0404/0504/0604/0704/08
Action stage
17 ft
Minor stage
19 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08110500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

726 
WGUS44 KFWD 031407
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
907 AM CDT Mon Apr 3 2017

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  Navasota River Near Easterly Affecting Leon and Robertson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC289-395-040207-
/O.NEW.KFWD.FL.W.0009.170404T1640Z-170406T2247Z/
/EAST2.1.ER.170404T1640Z.170405T0600Z.170406T1047Z.NO/
907 AM CDT Mon Apr 3 2017

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The Navasota River Near Easterly.
* from Tuesday morning to Thursday afternoon...Or until the warning 
  is cancelled.
* At 0800 AM Monday the stage was 10.59 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...The river should rise above flood stage by late Tuesday 
  morning and continue to rise to a crest between 19.5 and 20 feet 
  by Wednesday afternoon. The river should fall below flood stage 
  by early Thursday morning.
* At 19 feet, Minor lowland flooding will occur from below Easterly 
  to below Highway 21. Cattle in the flood plain could be affected. 

&&
 
LAT...LON 3132 9638 3102 9631 3105 9619 3132 9626

$$
8 follow-up statements
470 
WGUS84 KFWD 031923
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
223 PM CDT Mon Apr 3 2017

...The Flood Warning continues for the following areas in Texas...
 
  Navasota River Near Easterly Affecting Leon and Robertson Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC289-395-040723-
/O.EXT.KFWD.FL.W.0009.170405T0000Z-170409T0142Z/
/EAST2.1.ER.170405T0000Z.170405T1800Z.170408T1342Z.NO/
223 PM CDT Mon Apr 3 2017

The Flood Warning continues for
  The Navasota River Near Easterly.
* At 0200 PM Monday the stage was 12.52 feet.
* Flood stage is 19 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 
  Tuesday evening and crest near 20 feet by Wednesday evening. The 
  river should fall below flood stage by Saturday morning.

&&
 
LAT...LON 3132 9638 3102 9631 3105 9619 3132 9626

$$
019 
WGUS84 KFWD 040159
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
859 PM CDT Mon Apr 3 2017

...The Flood Warning continues for the following areas in Texas...
 
  Navasota River Near Easterly Affecting Leon and Robertson Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC289-395-041359-
/O.EXT.KFWD.FL.W.0009.170405T0200Z-170408T0900Z/
/EAST2.1.ER.170405T0200Z.170406T1200Z.170407T2100Z.NO/
859 PM CDT Mon Apr 3 2017

The Flood Warning continues for
  The Navasota River Near Easterly.
* At 0800 PM Monday the stage was 14.32 feet.
* Flood stage is  19 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 
  Tuesday night and crest near  20 feet by Friday after midnight. The
  river should fall below flood stage by late Friday afternoon.

&&
 
LAT...LON 3132 9638 3102 9631 3105 9619 3132 9626

$$
853 
WGUS84 KFWD 041431
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
931 AM CDT Tue Apr 4 2017

...The Flood Warning continues for the following areas in Texas...
 
  Navasota River Near Easterly Affecting Leon and Robertson Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC289-395-050231-
/O.EXT.KFWD.FL.W.0009.170404T2315Z-170407T0900Z/
/EAST2.1.ER.170404T2315Z.170405T1800Z.170406T2100Z.NO/
931 AM CDT Tue Apr 4 2017

The Flood Warning continues for
  The Navasota River Near Easterly.
* At 0900 AM Tuesday the stage was 17.50 feet.
* Flood stage is  19 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 
  Tuesday evening and crest near 20 feet by Wednesday afternoon. The
  river should fall below flood stage by late Thursday afternoon.This forecast is based on the releases from Lake
  Limestone.
* At 19 feet, Minor lowland flooding will occur from below Easterly to
  below Highway 21. Cattle in the flood plain could be affected. 

&&
 
LAT...LON 3132 9638 3102 9631 3105 9619 3132 9626

$$
629 
WGUS84 KFWD 051505
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
1005 AM CDT Wed Apr 5 2017

...The Flood Warning continues for the following areas in Texas...
 
  Navasota River Near Easterly Affecting Leon and Robertson Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC289-395-060305-
/O.EXT.KFWD.FL.W.0009.000000T0000Z-170407T0705Z/
/EAST2.1.ER.170404T2240Z.170405T1800Z.170406T1905Z.NO/
1005 AM CDT Wed Apr 5 2017

The Flood Warning continues for
  The Navasota River Near Easterly.
* At 0900 AM Wednesday the stage was 20.82 feet.
* Flood stage is  19 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near  21 feet 
  by Wednesday afternoon. The river should fall below flood stage 
  Thursday afternoon.This forecast is based on Lake Limestone
  releases.

&&
 
LAT...LON 3132 9638 3102 9631 3105 9619 3132 9626

$$
502 
WGUS84 KFWD 060125
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
825 PM CDT Wed Apr 5 2017

...The Flood Warning continues for the following areas in Texas...
 
  Navasota River Near Easterly Affecting Leon and Robertson Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC289-395-061325-
/O.EXT.KFWD.FL.W.0009.000000T0000Z-170407T0243Z/
/EAST2.1.ER.170404T2240Z.170405T2200Z.170406T1443Z.NO/
825 PM CDT Wed Apr 5 2017

The Flood Warning continues for
  The Navasota River Near Easterly.
* At 0800 PM Wednesday the stage was 20.98 feet.
* Flood stage is 19 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage by Thursday morning.

&&
 
LAT...LON 3132 9638 3102 9631 3105 9619 3132 9626

$$
867 
WGUS84 KFWD 061330
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
830 AM CDT Thu Apr 6 2017

...The Flood Warning continues for the following areas in Texas...
 
  Navasota River Near Easterly Affecting Leon and Robertson Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC289-395-070130-
/O.EXT.KFWD.FL.W.0009.000000T0000Z-170407T1836Z/
/EAST2.1.ER.170404T2240Z.170405T2200Z.170407T0636Z.NO/
830 AM CDT Thu Apr 6 2017

The Flood Warning continues for
  The Navasota River Near Easterly.
* At 0800 AM Thursday the stage was 20.66 feet.
* Flood stage is  19 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage by Friday after midnight.This forecast is
  based on Lake Limestone release. The peak of Limestone releases has
  crested and now is falling.

&&
 
LAT...LON 3132 9638 3102 9631 3105 9619 3132 9626

$$
002 
WGUS84 KFWD 070134
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
834 PM CDT Thu Apr 6 2017

...The Flood Warning continues for the following areas in Texas...
   Navasota River Near Easterly Affecting Leon and Robertson Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.

&&

TXC289-395-071334-
/O.EXT.KFWD.FL.W.0009.000000T0000Z-170407T1425Z/
/EAST2.1.ER.170404T2240Z.170405T2200Z.170407T0225Z.NO/
834 PM CDT Thu Apr 6 2017

The Flood Warning continues for
  The Navasota River Near Easterly.
* At 0800 PM Thursday the stage was 19.36 feet.
* Flood stage is 19 feet.
* Minor flooding is occurring and is forecast to end Thursday night.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage after midnight Friday. 

&&
 
LAT...LON 3132 9638 3102 9631 3105 9619 3132 9626

$$
431 
WGUS84 KFWD 070543
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
1243 AM CDT Fri Apr 7 2017

...The Flood Warning is cancelled for the following areas in Texas...
 
  Navasota River Near Easterly Affecting Leon and Robertson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC289-395-070613-
/O.CAN.KFWD.FL.W.0009.000000T0000Z-170407T1425Z/
/EAST2.1.ER.170404T2240Z.170405T2200Z.170407T0254Z.NO/
1243 AM CDT Fri Apr 7 2017

The Flood Warning is cancelled for
  The Navasota River Near Easterly.
* At 1200 AM Friday the stage was 18.55 feet.
* Flood stage is  19 feet.
* Fell below flood stage at 10 PM Thursday.
* Forecast...The river will continue to fall to near 14 feet by 
  Saturday morning.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 3, 7:09 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 3, 7:09 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
709 AM CDT Mon Apr 3 2017

.AVIATION...
/12Z TAFS/

VFR conditions prevail across the region as the low clouds have
moved to the east this morning. Light west-southwest winds will
prevail through the day today before becoming southerly tonight.
Wind speeds will increase to 15 to 20 kt during the day Tuesday
ahead of a cold front that moves through Tuesday night. No
significant aviation concerns are expected through the period.

Dunn

&&

.PREV DISCUSSION... /ISSUED 314 AM CDT Mon Apr 3 2017/
After quite the active weekend, we'll get a nice respite for most
of the upcoming week, aside from some low thunderstorm chances
mainly north and east Tuesday evening.

The upper-low responsible for this weekend's weather is presently
lifting across Oklahoma and will continue to fill as it rapidly
departs the region today. While a few weak returns have been
appearing on radar imagery near the Red River early this morning,
height rises and associated subsidence are quickly taking hold and
expect all precipitation chances of significance to remain north
and east of our region today. Low cloud cover will linger across
our far northeastern counties this morning, but these too will be
exiting quickly by noon. High temperatures today should remain in
the lower-middle 70s near the Red River where winds will favor a
more southerly direction, while some 80s appear possible across
Central Texas where more of a downsloping wind component should
prevail.

Tuesday will be a nice and likely pretty toasty day ahead of our
next cold front. Breezy southwesterly winds ahead of this front
should allow temperatures to warm well into the 80s, and have
sided along the higher end of the guidance envelope. By late
afternoon, this front should be approaching our far northwestern
counties. While moisture will be quite scant, associated strong
forcing for ascent should be able to squeeze out any pockets of
moisture it can find, and this is backed up by overnight high-
resolution guidance. As a result, added a mention of thunder into
the forecast across the northern tier of counties late Tuesday
afternoon. Low shower and thunderstorm chances will continue and
expand slightly towards the south and east Tuesday evening before
this system rapidly departs by daybreak on Wednesday. Severe
weather is not anticipated with this system owing to the
appreciable lack of better moisture quality.

Substantial pressure rises and respectable cold advection behind
this cold front should result in breezy west-northwest winds
developing Tuesday night. Knocked a few degrees off our highs on
Wednesday because of this. Quiet weather is anticipated through
Saturday as temperatures gradually moderate back into the 80s.

Moisture will begin to surge back across North Texas on Saturday
in response to cyclogenesis across the Great Plains. A plume of
hot and dry air (the elevated mixed layer), will advect overhead
during this time, which should cap us to any convection
potentially all the way through Sunday evening. However, as the
next surface cyclone gets going across Kansas and a dryline begins
to sharpen to our west, the next bout of thunderstorm chances
looks to materialize perhaps Sunday evening and into Monday. While
it is far too early to get into the finer details, this next
system may bring the next round of severe weather chances to the
region.

Carlaw

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    77  59  86  51  68 /   5   0  10  20   5
Waco                82  56  85  51  69 /   0   0   5  10   0
Paris               73  55  83  51  64 /  10   5  10  30   5
Denton              75  55  84  48  66 /   5   0  20  20   5
McKinney            75  55  83  50  65 /   5   0  10  30   5
Dallas              78  60  86  53  68 /   5   0  10  20   5
Terrell             76  56  84  51  68 /   5   0   5  30   5
Corsicana           79  58  85  53  69 /   0   0   5  20   5
Temple              83  57  86  52  70 /   0   0   5   5   0
Mineral Wells       76  54  85  47  67 /   0   0  10  10   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 3, 3:24 AM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
324 AM CDT Mon Apr 3 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
324 AM CDT Mon Apr 3 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated showers and thunderstorms are expected late Tuesday
afternoon into the nighttime hours mainly along the Red River into
areas east of the Metroplex. Severe weather is not expected at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Dunn

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:09 PM CDTRiver Flood WarningFWDDallas27 hr
Apr 3, 1:56 AM CDTRiver Flood WarningFWDHunt29 hr

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.